Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 5, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 5, 2018, 3:26 AM CST for 34 counties in Oklahoma. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2018, 3:26 AM CST (09:26 UTC)
- Expired
- Mar 5, 2018, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 34 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
692 WWUS74 KOUN 050926 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 326 AM CST Mon Mar 5 2018 ...Windy conditions expected today and Very Windy conditions expected on Tuesday across parts of Oklahoma... OKZ004>031-034-035-038-052230- /O.NEW.KOUN.WI.Y.0005.180305T0926Z-180305T2100Z/ /O.NEW.KOUN.WI.Y.0006.180306T1700Z-180307T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Mangum, Granite, Hobart, Snyder, and Lawton 326 AM CST Mon Mar 5 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. A Wind Advisory has also been issued from 11 AM to 7 PM CST Tuesday. * WINDS...Northwest 20 to 35 mph with gusts 40 to 45 mph today. Northwest 25 to 39 mph with gusts 40 to 57 mph on Tuesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ033-036-037-052100- /O.NEW.KOUN.WI.Y.0005.180305T0926Z-180305T2100Z/ Harmon-Jackson-Tillman- Including the cities of Hollis, Altus, and Frederick 326 AM CST Mon Mar 5 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. * WINDS...Northwest 20 to 30 mph with gusts 40 to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MBS
1 follow-up statement
034 WWUS74 KOUN 051051 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 451 AM CST Mon Mar 5 2018 ...Very Windy conditions expected today and Tuesday across parts of Oklahoma... OKZ004>031-034-035-038-052230- /O.CON.KOUN.WI.Y.0005.000000T0000Z-180305T2100Z/ /O.CON.KOUN.WI.Y.0006.180306T1700Z-180307T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Greer-Kiowa-Comanche- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Mangum, Granite, Hobart, Snyder, and Lawton 451 AM CST Mon Mar 5 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY... * WINDS...North to northwest 20 to 39 mph with gusts 40 to 57 mph. The strongest winds today will occur in western Oklahoma before noon. The strongest winds on Tuesday will occur in northern Oklahoma during the afternoon hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ033-036-037-052100- /O.CON.KOUN.WI.Y.0005.000000T0000Z-180305T2100Z/ Harmon-Jackson-Tillman- Including the cities of Hollis, Altus, and Frederick 451 AM CST Mon Mar 5 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...North to northwest 20 to 30 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts 40 to 57 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:37 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 4, 10:37 PM CST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1037 PM CST Sun Mar 4 2018
.DISCUSSION...
Please see the 06Z aviation discussion below.
&&
.AVIATION...
Very little changes were made to the 00Z set of TAFs. MVFR to IFR
stratus continues to linger over many of the terminals, but will
quickly shift east as a cold front blows through from 09-12Z. A
few terminals (OKC, OUN, & PNC) will also experience vsby
restrictions due to BR/DZ. Winds will shift from the NW with the
cold front early Mon morning, with gusts around 30 kt likely for
at least a couple of hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 50 62 33 / 30 20 0 0
Hobart OK 70 45 63 30 / 30 10 0 0
Wichita Falls TX 71 50 64 35 / 40 10 0 0
Gage OK 73 39 58 29 / 20 0 0 0
Ponca City OK 62 49 60 30 / 30 20 0 0
Durant OK 60 51 67 38 / 50 50 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for OKZ004>031-034-035-038.
Red Flag Warning from 11 AM to 7 PM CST Monday for OKZ004>012-
014>017-021-022.
TX...None.
&&
99/03/03Hazardous weather outlook, Mar 4, 10:08 PM CST, 5 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1008 PM CST Sun Mar 4 2018 OKZ004>048-050>052-TXZ083>090-060415- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1008 PM CST Sun Mar 4 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Fire Weather... Elevated to critical fire weather conditions are expected most afternoons across parts of Oklahoma and western north Texas due to drought conditions, dry weather, and strong winds. Monday and Tuesday afternoon appear to have the highest potential for critical fire weather conditions across portions of western, northern, and central Oklahoma. .Strong Winds... Wind gusts of 40 to 45 mph may occur mainly across the northwestern half of Oklahoma on Monday and Tuesday, which may require the issuance of Wind Advisories. .Thunderstorms... Thunderstorm chances may return to parts of Oklahoma and north Texas Friday night and Saturday. Severe potential appears to be low next weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:26 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 26 more | 40 hr |
| Mar 5, 3:45 PM CST | Red Flag Warning | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 27 hr |
Nearby
Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.